I have been on Duragesic patches 75 mcg/day for 2 years. I am officially sick of the whole thing. My Dr. Gave me an Rx for 50 mcg to start a taper and some oxymorphone to help with breakthrough pain. For reasons with insurance, i haven't been able to get the patches filled. I haven't had a patch for 5 days but the Opana has kept the withdrawal hell at bay. Now, the Opana is running out. I can get the Duragesic filled. But...I have been off fentanyl for 5 days. I know that I'm in withdrawal but it has been very subtle. When the Opana is gone, I want to go cold turkey. How bad will the withdrawal be? Is this a bad idea?
Many thanks for your help.
The length and severity of withdrawal symptoms is dependent on each individual’s situation. Safely doing this by “cold turkey” will mostly be based on your age and health.
If you are young and healthy, the withdrawal may be quite uncomfortable but usually safe. Whereas if you are older and have blood pressure issues or other health problems, there are more risks to your safety and you should make sure to have the support and guidance of your prescribing physician. I do wish you the best of luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.